eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       Community

Review: could Metformin cause Ringing in the ears (Tinnitus)?

Summary: Ringing in the ears is found among people who take Metformin, especially for people who are male, 60+ old, have been taking the drug for 5 - 10 years, also take medication Metformin hcl, and have Diabetes.

We study 97,464 people who have side effects while taking Metformin from FDA and social media. Among them, 248 have Ringing in the ears. Find out below who they are, when they have Ringing in the ears and more.

You are not alone: join a mobile support group for people who take Metformin and have Ringing in the ears >>>

 

 

 

 

Metformin

Metformin has active ingredients of metformin hydrochloride. It is often used in diabetes. (latest outcomes from 101,000 Metformin users)

Ringing in the ears

Ringing in the ears (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 19,987 Ringing in the ears patients)

On Feb, 3, 2015: 97,426 people reported to have side effects when taking Metformin. Among them, 242 people (0.25%) have Ringing In The Ears.

Trend of Ringing in the ears in Metformin reports

Time on Metformin when people have Ringing in the ears * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Ringing in the ears6.90%13.79%10.34%13.79%20.69%27.59%6.90%

Gender of people who have Ringing in the ears when taking Metformin * :

FemaleMale
Ringing in the ears45.70%54.30%

Age of people who have Ringing in the ears when taking Metformin * :

0-12-910-1920-2930-3940-4950-5960+
Ringing in the ears0.00%0.00%0.00%1.38%1.83%14.22%36.70%45.87%

Severity of Ringing in the ears when taking Metformin ** :

leastmoderateseveremost severe
Ringing in the ears8.00%60.00%32.00%0.00%

How people recovered from Ringing in the ears ** :

while on the drugafter off the drugnot yet
Ringing in the ears0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Diabetes mellitus (52 people, 21.49%)
  2. Hypertension (39 people, 16.12%)
  3. Depression (31 people, 12.81%)
  4. Type 2 diabetes mellitus (27 people, 11.16%)
  5. Anxiety (16 people, 6.61%)

Top co-used drugs for these people * :

  1. Metformin hcl (152 people, 62.81%)
  2. Lisinopril (68 people, 28.10%)
  3. Aspirin (56 people, 23.14%)
  4. Lipitor (34 people, 14.05%)
  5. Glyburide (33 people, 13.64%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of metformin and ringing in the ears on

Do you have Ringing In The Ears while taking Metformin?

You are not alone! Join a mobile support group:
- support group for people who take Metformin and have Ringing In The Ears
- support group for people who take Metformin
- support group for people who have Ringing In The Ears

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Does high uric acid increases erectile dysfunction
    I have been suffering from hypertension, diabetes. My doctor recently prescribed Olmesartan 20 mg after 2-3 months I checked and found my Uric Acid is more than 7.5 and had noticed that I have developed Erectile Dysfunction....Is this due to taking Olmesartan
  • Is metformin an ototoxic drug and can it causee inbalance in a 78 year old male?
    can metformin cause in balance an headache in a 78 year male?
  • How about the genric for diovan will gt lower platlet counts
    I was on diovan and in Oct cvs GAVE ME THE GENGIC valsartan. IN Dec I HAD TWO BLOOD DRAWINGS 2 WEEKS APART, tHE FIRST MY PLATLET COUNT WAS 85 THE SECOND IT DROP TO 78. I AM WONDERING IF THE CHANGE to Valsartan COULD DO IT. ON LINE IT SAID valsartan CAN LOWER YOUR PLATLET COUNT.
  • Can taking doxxycycline make blood sugar go up?
    having a lot of congestion from virus....taking metformin for diabetes..noticing elevated blood sugar?is this normal?
  • Does clonazapam cause tinnitus or ringing in the ears?
    Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.

More questions for: Metformin, Ringing in the ears

You may be interested at these reviews (Write a review):

  • Blood sugar level while taking veltrex
    I been taking Veltrex for a viral infection in my eye for 3 days and today my blood sugar was 448.My normal blood sugar runs around 146.
  • Ringing in the ears from linzess
    I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
  • Hair loss with metformin hydrochloride usage
    I have been taking the drug Metformin Hydrochloride for about 5 months and definitely find that I am losing hair which is a problem I have never experienced. Always had the healthiest hair, no problems. Well, I am finding that I am losing lair significantly and feel that the manufacturer of this drug should post that this is a side effect as so many have been complaining of the same side effect. I also began having problems with my teeth and always prided myself of having great teeth with no problems. I also understand that if there is a deficiency of Vitamin B12 that this together with taking this drug can cause these issues of hair loss and mouth/teeth problems. Again; I feel this should be totally and more readily informed to anyone taking this drug. I don't feel that anyone should have to give up things important to them to maintain a healthy way of living...I am going to see my physician and discuss what other options that may exist as I am not feeling very comfortable with this drug and the side effects I am experiencing.
  • Ranexa and erectile dysfunction
    I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
  • Side effects of using terazosin
    I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.

More reviews for: Metformin, Ringing in the ears

Comments from related studies:

  • From this study (1 year ago):

  • Tinnitis started after I started lutein with zeaxthan, and Metformin. Did not have it while I only took Lutein.

    Reply

  • From this study (1 year ago):

  • Tinnitis started after I started lutein with zeaxthan, and Metformin. Did not have it while I only took Lutein.

    Reply

  • From this study (1 year ago):

  • Items in section 3 are currently under evaluation. Most began to emerge, subtly, approximately 11 years ago and have intensified over the past 2-3 years. Myelomalacia involving a 9.5-cm segment of the posterior column of the spinal cord was demonstrated on MRI 2 weeks ago.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.